I Suffered Severe Side Effects of Malaria Pills
As a writer, lecturer and journalist, traveling to various states in India and to visit some foreign countries has become very common for me. Although I being an Allopathic doctor once, I am used to take Ayurved tablets for the precaution of malaria during my travel.
I have left Allopathic tablets aside due to the fact that the said pills had some not good side effects in the long run. Being an Ayurved doctor, I can very well understand the bad sides of modern drugs when I have come to learn from my vast experience that the Alternative Medicines hardly show any side effects.
Like all responsible travelers of my type, I was also careful to take enough precautions against the contact of malaria. I was aware of the situation of a lecturer and a journalist once gripped by malarial infection, how difficult it would be for him or her to keep scheduled timed performance.
Malaria is not an ailment to be dismissed lightly. It has claimed thousands of lives in the developed world and it has on the record infected thousand of travelers while visiting the affected country.
The early symptoms of Malaria as Chills and fever are effectively treated by the herbal drugs but if the symptoms are overlooked and if the severe attack of malarial infection is invaded, the severe condition can quickly lead to alarming consequences like paralysis, coma or even death.
Earlier before my first trip to India from Kenya, I sought my newly introduced but very effective proved malarial prophylactic- a combination of two pills, one of which was to be taken daily and the other once a week. The chemist friend of mine never alerted one with the possible side effects and no caution as such was written on the packet.
I took the course for a week and I felt uneasy and nauseates especially while traveling. I thought it to be medication but I continued taking the pills for the entire month because of the fear of malaria. I managed to survive my mission without much disturbance.
While my next tour to Ethopia to help the needy people affected by the alarming famine, I took the same course, this time for two continues months as the atmosphere was already polluted by the weather. Apart from feeling uneasy, I happened to vomit at times after taking packed food, which in the beginning presumed to be the side effect of the packet food.
I changed my food, at times-not only vomiting but I fainted while serving people. I took it to be due to heat and the climate. But I never thought of avoiding taking malarial pills as the country was already under the grip of malaria and I did not want to be one of the victims when I had come as a volunteer to help the affected people.
My next trip to Nigeria as a Kenya Government Representing Delegate, I took the same course of malaria with me nourishing no negative thought about the side effects of the pills. I passed the week in Nigerian land without much set-back although I felt constant uneasiness and headache and felt itching in my left ear. Painkiller Panadol served the purpose.
My later trip to Angola gave me the alarming warning. Apart from the previously experienced inconveniences, I noticed that my hearing had begun to fade. My left ear which was itching showed some negative response and I could hardly hear anything from left side. I used ear drops to make the hearing clear but no use. I visited the ENT, an Asian in Angola who gave me some special drops and capsules for a course.
He advised me to have the thorough check up of the ear on my return to Nairobi. The treatment of the Angolan physician seemed to work and I could hear faintly. I did not bother to consult ENT in Kenya and I carried on.
But I had to pay for my ignorance. I found myself leaning forward to listen to a talk and I could not listen properly the noisy sounds of hooting and music. People tried to ignore me at events as I kept on asking them to repeat themselves. ‘Pardon’ was common word for me and loud music boring to others was my proper hearing.
My next visit to India, I dared to have the thorough check up to my hearing and the other ailments and it was found by the experts that my hearing problem and uneasiness at events were the side effects of taking the same type of malarial pills for long.
And I went for the Ayurvedic treatment for my deficit and was cured totally within few months. From then-onwards I used Ayurvedic malarial tablets while on the visit to tropical countries and no side effects were traced since then.